Note we may have some server downtime today and this weekend as we perform some upgrades. Please save a copy of any posts you make during this time in case we have any server trouble. Thank you!
This Is MS Multiple Sclerosis Community: Knowledge & Support
Welcome to the world's leading forum on Multiple Sclerosis research, support, and knowledge. For over 10 years, This is MS has provided an unbiased community dedicated to Multiple Sclerosis patients, caregivers, and affected loved ones.
I'm on Copaxone also. I started with Beta & the side effects were awful! I also developed an allergic reaction to it, hives, breathing problems, etc.
I had an MRI a few weeks ago & it looked pretty good. Some new small lesions but nothing active, so I would guess it's working! I'm with ya on the site reactions! Now that I've got the rotations down, I try to stay away from any "virgin" areas. My reactions are less if hit close to the same area every time. Luckily, I've found some good anti-itch gels.
I've been on Copaxone for close to nine months and haven't had a repeat MRI yet. The MRI I had while on Betaseron was not encouraging!
Very luckily, I have very little site reaction from Copax -- not nearly as much as I had from Beta! When I was on B., an OTC 5% cortizone cream (Cortaid) helped reduce the itchies a lot. Benedryl cream was also very good. So was icing the spot prior to injecting.
Thanks Michelle and Anne. Benadryl and Band-Aid Gel. They both begin with a "B" so just maybe I will remember them. I'll pick some up as soon as I can remember. At first the itching wasn't that bad, but the longer I take the shots, the more it bothers me. Oh well, beats the alternative, I suppose.
What bothers me even more then the itching though, are the lumps that form, they get so hard sometimes. I do use ice before I do the injections, but after a while, seems like the sites get sensitive and don't heal as quickly as they once did.
I was on Copaxone 11/02-11/03. I tolerated it very well and my repeat MRI was very good. Neuro was quite impressed. Unfortunately I then started develping hives, which were later attributed to the Copaxone. So, I was just switched to Rebif.
Hi , I'm new here. So please excuse me for jumping in. My neuro is recommending I "try" copaxone. I am advanced SPMS and as such any exacerbations leave permanent damage, no relapse.
From my reading copaxone is for RRMS, is anyone who is SP on copax?
Should I start copaxone, I've been on Imuran for over a year now (200mg/day), and my Liver and hips a getting weak.
Margarita, you say you developed HIVES? I didn't even know that was possible. Did they clear up as soon as you stopped using Copaxone? How are you doing on the interferon, with the side effects, that is?
Sorry Bailey, I don't know the answer to your question. I thought Copaxone was primarily for relapsing/remitting MS as well, but I'm not sure. Glad to meet you though.
I have been on copaxone for 18+ months now and as of this date I have not had a relapse
I do not have any reactions which is good a GP I have contact with is very down on Copaxone saying it does not work I will stay on it as I have had cancer all the other ABC's are not for me
LDN, Lowdosenaltrexone, stops progression of MS.
NO side effects, cost $ 38 / month, been on it since April, 2003, fatigue is gone , sleep well , bladder control 50 % better or more . See Lowdosenaltrexone on web , one pill each nught. The only thing that is working for MS.
Hi Everybody! Jumping in with my first post...new here and new to MS (diagnosed Christmas Eve 2003). Total shock that was! Had to cancel a cruise! Going through another (2nd) attack [on steroids again] and Neuro thinks it's time to do the injections.....suggesting Rebif or Copaxone. Can anybody tell me if they get the symptoms they talk about, anxiety, heart palpitations 15-30 minutes after injection? I already have some PVCs a few times a year and trying to stay off heart meds if possible.....so fearing it could be a problem for me.....but the others all seem to have side effects of depression??? Flu like symptoms? I don't want to go there if it can be avoided! Is there anywhere on this wonderful web where there is a good analysis of the differences in all these various drugs?
Reading these postings is great!!! Getting an idea that Copaxone is really helping you all stay clear in the MRIs...or clearer. That's a fabulous thing! I'll pick up some anti-itch too before starting these guys!
Thanks for any info you can provide!
Sorry to hear of your diagnoses, I was diagnosed last year in April & it took awhile to digest it all!
The National Multiple Sclerosis Society website (www.nmss.org) has a great section on comparing the disease modifying drugs. I chose Betaserone at first but had a reaction & now use Copaxone. I've never had the heart palpatations, etc that you've read about & find it much easier than the interferons. It's easily tolerated compared to the other 3. Biggest problem for me has been injection site reactions & Shared Solutions (their nurse helpline) has helped with that.
Sorry I didn't see this e-mail earlier. I have been on copaxone for the last 20 months and developed hives 4 months ago. I called Shared Solutions and they told me they had never heard of anyone getting hives from their drug. I have been to skin doctor and done all the tests, no help. Did your hives clear up as soon as you stopped. I have suspected copaxone because they are frequently near the shot sites (2 days later.) I hope you're still checking this site and can respond.
Meanwhile, someone else asked about SP and copaxone. I am SP and the AB's didn't work for 5 years, so switched to copaxone. Slowed the worsening effects, I think, but haven't had an MRI.
This site does not offer, or claim to offer, medical, legal, or professional advice.
All treatment decisions should always be made with the full knowledge of your physicians.
This is MS does not create, endorse, or republish any content. All logos and trademarks in this site are property of their respective owners.
All postings are the responsibility of the poster.